Skip to content
My WebMD Sign In, Sign Up

Announcements

If you have had an organ transplant then you may want to also become a member of these communities if they are applicable to your condition to share your experience:
Diabetes and Kidney Community
Kidney Disorders Community
WebMD Diabetes Community
WebMD Hepatitis Community
WebMD Heart Disease Community
After Kidney Transplant
avatar
An_224169 posted:
I had a kidney transplant in 1996, am doing very well with it, nu I have been having pain in my feet for a few years now. It seems to be getting worse. No one knows what is causing it, much less what to do about it. Anyone else had this problem????
Reply
 
avatar
MrsCora01 responded:
What transplant meds are you on? I do know that prograf can cause pain/numbness in the hands and feet. Also, have you been tested for diabetes? Some of the transplant meds can cause diabetes, and if it has been coming on gradually, it is possible that you have some nerve problems from it (reversible though).

Sorry I can't be more help. Have you talked to your transplant center too? Best of luck.

Cora
 
avatar
John-SKPT responded:
Kidney-pancreas transplant in 2000.

I was originally on prograf, cellcept, prednisone. later changed from cellcept to imuran because of stomach trouble on cellcept.

2005, I changed from prograf to rapamune because of prograf toxicity.

last month changed back from rapamune to low-dose prograf because of a really awful reaction where rapamune started screwing up my lungs.

I had bad tremors of the hands at first but as the prograf dose came down this mostly went away.

You did not say what the cause of your kidney failure was, but there is a possibility that the foot pain is vascular in nature and not related to any drug.

You need to ask your doctors about it.
 
avatar
randywgator responded:
I had a kidney transplant in 2005. I have had no real problems since the transplant. Except weight gain from the prednisone and a few battles with gout. I take allopurinal to offset this problem...it has worked pretty well. I still have pain in my feet at times. Although only 52 sometimes I feel like 72 due to joint pain. No one has really been able to tell me why...some have said it may be arthritis...my mom dealy with arthritis for years. Do all of your joints bother you or just feet. I know feet are susceptible to gout due to buildup of uric acid in joints...very painful...I couldn't even walk the few times I had gout...was on crutches...not something you want to experience. Thanks.
 
avatar
jbartholdy replied to randywgator's response:
Hi, I had a living related kidney transplant in 1998. If you had a L/R/T you should be able to get off the prednsone after 5 years; most of the pain will go away. Don't forget, you really have to be on a mostly vegetarian diet. Animal proteins can really cause alot of pain in the joints by causing antibodies to form and cause irritation.
Do you have any problems with diarrhea? I am not sure which drug is causing it, but it is ongoing the enitire time, on and off.
My feet used to really hurt, but I stay away from meat and dairy products mostly and that helps.
 
avatar
John-SKPT responded:
You might also ask for a peripheral artery and iliac artery doppler ultrasound. If the blood flow to the lower limbs is diminished, it can affect leg muscles and bones.

Transplanted kidneys are generally connected to the common iliac artery or to the external iliac artery. A slight narrowing of this, plus the amount of blood diverted to the transplant kidney can affect the blood supply downstream from the new kidney.


Spotlight: Member Stories

I was diagnosed with T1 diabetes in 1966. In the 70s I was told I had protein in my urine but my kidney damage progressed very slowly (in part I think...More

Helpful Tips

Tattoos after Transplant
Hello friends I am 8 months after double transplant..Liver and Kidney. I too would like to get a tattoo. my doctors do not have an answer ... More
Was this Helpful?
0 of 1 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.